Connecticut, 2015Damaging Wind in Connecticut, May 27, 2015
May 27, 2015 · NWS ALY · 1 event in 1 county or zone
With high pressure situated just off the eastern seaboard, a southerly flow allowed for a very warm and humid air mass to move into northwestern Connecticut. Temperatures reached well into the 80s F with dewpoint temperatures into the 60s F as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With high pressure situated just off the eastern seaboard, a southerly flow allowed for a very warm and humid air mass to move into northwestern Connecticut. Temperatures reached well into the 80s F with dewpoint temperatures into the 60s F as well. An approaching upper level disturbance, aided by a surface pre-frontal trough, allowed thunderstorms to develop in the afternoon over eastern New York and spread into Litchfield County Connecticut during the early evening hours. Although instability was limited due to areas of cloud cover in place, thunderstorms were able to organize into lines. As a result, one of these thunderstorms became severe, producing damaging winds.
As the upper level disturbance and surface trough moved away, the threat for thunderstorms ended later in the evening, as thunderstorm pushed further east into New England.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 27, 5:04 PM EST, 26 minutes earlier.
Area forecast discussion, May 27, 5:04 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT WED MAY 27 2015
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF
OVERNIGHT...LEAVING WARM AND HUMID CONDITIONS IN PLACE. A COLD FRONT
WILL MOVE THROUGH THE REGION ON THURSDAY WITH MORE SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...MAINLY THROUGH EARLY AFTERNOON. HIGH
PRESSURE WILL THEN BUILD IN FROM THE NORTH AND WEST THURSDAY NIGHT
INTO FRIDAY WITH LESS HUMID CONDITIONS. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTHWEST LATE SATURDAY WITH MORE SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
...AS OF 6 PM EDT...SEVERE THUNDERSTORM WATCH 227 REMAINS IN
EFFECT ACROSS SOUTHERN VT/WESTERN MA/NW CT AND THE MID HUDSON
VALLEY. IT HAS BEEN CANCELLED ELSEWHERE...
A LINE OF SHOWERS AND THUNDERSTORMS EXTENDS FROM SW VT INTO THE
MID HUDSON VALLEY...WITH A TRAILING STRATIFORM AREA OF RAIN
EXTENDING INTO THE S/E PORTIONS OF THE CAPITAL REGION AND SE
CATSKILLS. AREAS S AND E OF THIS LINE...SB CAPES REMAIN ABOVE
1000 J/KG...WITH SOME POCKETS OF 1500 J/KG. SO CAN NOT RULE OUT
ISOLATED DAMAGING WIND GUSTS IN THESE AREAS. FARTHER N AND
W...WHERE THUNDERSTORMS OCCURRED EARLIER...THE AIR MASS HAS BEEN
WORKED OVER ENOUGH...AND THE SEVERE THREAT HAS ENDED.
THIS LINE SHOULD CONTINUE MOVING E/SE THROUGH 7 PM.
AFTER THIS LINE MOVES THROUGH...STILL CAN NOT RULE OUT AN ISOLATED
SHOWER/THUNDERSTORM REDEVELOPING ACROSS PORTIONS OF THE UPPER
HUDSON VALLEY/WESTERN ADIRONDACKS AND SOUTHERN VT SHORTLY AFTER
SUNSET AS MID LEVEL COOLING AND HEIGHT FALLS SPREAD ACROSS THE
REGION. HOWEVER...IT APPEARS THAT ANY RENEWED ACTIVITY SHOULD THEN
DIMINISH LATER THIS EVENING.
THE MAIN COLD FRONT...AND UPPER LEVEL TROUGH REMAINS WELL WEST OF
THE REGION ACROSS THE GREAT LAKES. THIS MAY ALLOW ADDITIONAL
SHOWERS AND THUNDERSTORMS TO APPROACH THE WESTERN ADIRONDACKS
TOWARD DAYBREAK.
OTHERWISE...SOME PATCHY FOG/LOW CLOUDS COULD DEVELOP LATER TONIGHT
GIVEN THE VERY MOIST LOW LEVELS FROM THE RAIN COOLED AIR.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...THE AFOREMENTIONED COLD FRONT AND UPPER LEVEL DYNAMICS
WILL PASS ACROSS THE REGION DURING THE LATE MORNING INTO THE
EARLY/MID AFTERNOON HOURS. THE MID LEVELS WILL BE A BIT COOLER
TOMORROW...AND STILL WITH FAIRLY STRONG WINDS ALOFT. HOWEVER...THE
LOW AND MID LEVELS WILL BE DRIER THAN TODAY. AT THIS TIME...HAVE
INCLUDED MENTION OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
FOR LATE MORNING THROUGH MID AFTERNOON...WITH THE BEST CHANCE FOR
AREAS MAINLY E OF THE HUDSON RIVER. IN THESE EASTERN AREAS...HAVE
INCLUDED MENTION OF GUSTY WINDS/SMALL HAIL. CAN NOT RULE OUT AN
ISOLATED MARGINALLY SEVERE CELL IN THE AFTERNOON...ESP FOR
ISOLATED DAMAGING WIND GUSTS. OTHERWISE...DEEP MIXING IN THE WAKE
OF THE FRONT SHOULD ALLOW FOR GUSTY WEST/NORTHWEST WINDS TO
DEVELOP BY LATE AFTERNOON. SOME GUSTS COULD REACH UP TO 35 MPH. MAX
TEMPS SHOULD REACH THE LOWER/MID 80S IN VALLEYS AND MID/UPPER 70S
ACROSS HIGHER ELEVATIONS.
THU NT-FRI NT...HIGH PRESSURE BUILDS IN...PROVIDING MAINLY CLEAR
SKIES. MID LEVEL HEIGHTS WILL BE RATHER HIGH...SO STILL EXPECT
WARM TEMPS ON FRI...REACHING THE MID TO UPPER 80S IN LOWER
ELEVATIONS...AND UPPER 70S TO LOWER 80S ACROSS HIGHER TERRAIN. THU
NT/FRI AM WILL BE COOLER...MAINLY IN THE LOWER/MID 50S. FRI NT/SAT
AM WILL BE MILDER...WITH MAINLY 50S TO LOWER 60S.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SAT-SUN...A COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE IN
THE DAT SAT...AND PASS THROUGH SAT NT/EARLY SUN. THERE ARE SOME
INDICATIONS THAT A WAVE DEVELOPS ALONG THIS BOUNDARY...AS SOME
UPPER LEVEL ENERGY FROM THE CENTRAL/SOUTHERN PLAINS POSSIBLY GETS
CAUGHT AHEAD OF THE MAIN UPPER LEVEL TROUGH. SO...EXPECT
SHOWERS/THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN ADIRONDACKS BY
MID TO LATE MORNING...THEN SPREAD S AND E FOR MOST AREAS N AND W
OF THE CAPITAL REGION BY MID AFTERNOON...THEN POSSIBLY INTO
WESTERN MA/NW CT BY SUNSET. DEPENDING ON INSTABILITY...SOME SEVERE
THUNDERSTORMS COULD OCCUR. SHOWERS SHOULD LINGER INTO SAT NT AND
SUN AM...ESP FOR AREAS S AND E OF THE CAPITAL REGION. TEMPS ON SAT
SHOULD REACH 85-90 IN VALLEYS...AND MID 70S TO LOWER 80S ACROSS
HIGHER ELEVATIONS. SAT NT/SUN AM MINS SHOULD FALL INTO THE 50S FOR
MOST AREAS. COOLER ON SUN...WITH MAXES MAINLY IN THE 60S TO LOWER
70S.
SUN NT-WED...SHOWERS MAY LINGER ACROSS SOUTHERN AREAS FOR SUN NT-
MON...DEPENDING IF THE FRONT SLOWS DOWN. OTHERWISE...FAIR AND LESS
HUMID OTHER AREAS...BEFORE HUMIDITY INCREASES AGAIN BY WED. TEMPS
WILL BE AT OR A BIT BELOW SEASONABLE LEVELS.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A PRE FRONTAL TROUGH WITH ASSOCIATED SHOWERS AND THUNDERSTORMS WILL
AFFECT THE TAF SITES THROUGH ABOUT 24Z/01Z. SOME UNCERTAINTIES ABOUT
EXACT TIMING...BUT SELECTED AN HOUR OF MVFR VISIBILITIES AND CEILINGS
AT EACH TAF SITE...WHICH CAN BE AMENDED OR SLIGHT TIMING DIFFERENCES
AS THE THUNDERSTORMS DEVELOP AND MOVE EAST. THERE MAY BE SOME VERY
BRIEF IFR CEILINGS AND VISIBILITIES WITH THE THUNDERSTORMS BUT AGAIN...
THIS FAR OUT CAN AMEND TO INCLUDE IFR DEPENDING ON HOW THE
THUNDERSTORMS DEVELOP AND MOVE. AFTER ABOUT 01Z/02Z...THUNDERSTORMS
SHOULD MOVE OUT OF THE REGION...BUT A FEW LINGER SHOWERS COULD BE AROUND
THROUGH ABOUT 04Z...WHEN WINDS SHOULD BECOME LIGHT AND SOME MVFR
VISIBILITIES IN FOG AND SOME INTERVALS OF MVFR CEILINGS DEVELOP AT
ALL THE TAF SITES. CONDITIONS COULD FLIRT WITH IFR AT KPSF AND KGFL
AFTER 10Z...BUT CEILINGS AND VISIBILITIES COULD LOWER AT ALL SITES
THROUGH 10Z...BUT AGAIN...THE BEST CHANCE FOR IFR IS AT KPSF AND
KGFL. BY 14Z...CONDITIONS SHOULD RETURN TO VFR AT ALL SITES.
SOUTH WINDS AT 10 TO 15 KT...WITH SOME GUSTS AROUND 20 KT AT TIMES THIS
AFTERNOON...DIMINISHING TO 6 KT OR LESS TONIGHT. WINDS WILL TREND TO
SOUTHWEST THROUGH THE MORNING AT 10 TO 15 KT. WINDS WILL TREND TO WEST
BY 16Z-18Z AND INCREASE TO 15 KT OR GREATER BUT TIMING IS UNCERTAIN...
AND WILL BE REFLECTED ONCE THE TAF VALID TIME EXTENDS BEYOND 18Z
THURSDAY.
OUTLOOK...
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...TSRA.
SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
&&
.FIRE WEATHER...
WIND GUSTS OF 25-30 MPH EXPECTED THU AFTERNOON...
SHOWERS AND THUNDERSTORMS THIS EVENING WILL TAPER OFF. ANOTHER
ROUND OF ISOLATED TO SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS
WILL BE POSSIBLE THURSDAY AS A COLD FRONT MOVES THROUGH. DRY
CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.
RH VALUES WILL RECOVER TO 90-100 PERCENT TONIGHT. IN THE WAKE OF
THE FRONT...THE RH WILL FALL INTO THE 35-50 PERCENT RANGE FOR THU
AFTERNOON.
ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS FOR LATE
SAT INTO SUN.
&&
.HYDROLOGY...
SHOWERS AND THUNDERSTORMS HAVE BROUGHT LOCALIZED RAINFALL AMTS OF
BETWEEN 1 AND 2 INCHES TO PORTIONS OF THE REGION TODAY.
HOWEVER...MOST AREAS GENERALLY RECEIVED ONE TENTH...TO ONE THIRD
OF AN INCH.
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE
THROUGH THU AFTERNOON AS A COLD FRONT MOVES THROUGH. ADDITIONAL
RAINFALL AMTS OF UP TO ONE QUARTER OF AN INCH COULD OCCUR.
GENERALLY DRY CONDITIONS ARE EXPECTED FOR THU NT THROUGH FRI NT.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR LATE SAT
INTO SAT NT WITH ANOTHER COLD FRONT. LOCALLY HEAVY DOWNPOURS WILL
BE POSSIBLE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL/WASULA
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...NAS
FIRE WEATHER...KL/WASULA
HYDROLOGY...KL/WASULAHazardous weather outlook, May 27, 5:07 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT WED MAY 27 2015
CTZ001-013-MAZ001-025-NYZ060-061-063>066-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
607 PM EDT WED MAY 27 2015
...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE MID HUDSON VALLEY OF
EAST CENTRAL NEW YORK AND FOR SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE REFER TO SEVERE
THUNDERSTORM WATCH 227 AT THIS TIME.
NYZ032-033-038>043-047>054-058-059-082>084-281100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-
607 PM EDT WED MAY 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN
ADIRONDACKS...THE MOHAWK VALLEY...THE GREATER CAPITAL
REGION...THE LAKE GEORGE SARATOGA REGION...SCHOHARIE
VALLEY...NORTHEAST CATSKILLS AND NORTHERN TACONICS OF EAST CENTRAL
NEW YORK.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THURSDAY
AFTERNOON. SOME THUNDERSTORMS COULD CONTAIN LOCALLY STRONG GUSTY
WINDS AND SMALL HAIL...IN ADDITION TO LOCALLY HEAVY DOWNPOURS.
THUNDERSTORMS SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT 30
TO 40 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 4:53 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG SAUGERTIES 42.07N 73.95W
05/27/2015 ULSTER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1500061
HELLERLocal storm report, May 27, 4:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
558 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/27/2015 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER ALY1500063
HELLERLocal storm report, May 27, 5:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG HUDSON 42.25N 73.79W
05/27/2015 COLUMBIA NY 911 CALL CENTER
TREE DOWN ON WIRES
&&
EVENT NUMBER ALY1500064
HELLERLocal storm report, May 27, 5:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG HILLSDALE 42.18N 73.53W
05/27/2015 COLUMBIA NY 911 CALL CENTER
WIRES DOWN IN ROADWAY
&&
EVENT NUMBER ALY1500065
HELLERSpecial weather statement, May 27, 5:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
625 PM EDT WED MAY 27 2015
CTZ001-MAZ025-272315-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
625 PM EDT WED MAY 27 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS OVER CANAAN...OR 11 MILES
SOUTH OF GREAT BARRINGTON...MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREAT BARRINGTON...SHEFFIELD...NORFOLK...OTIS...CANAAN...BLANDFORD...
SANDISFIELD...TOLLAND...ASHLEY FALLS...FALLS VILLAGE...HOUSATONIC...
SALISBURY...NEW MARLBOROUGH...MONTEREY...ALFORD...TYRINGHAM...
KONKAPOT...THE CEDARS...FREE QUARTER AND HUNTSVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4207 7306 4204 7306 4204 7301
4201 7302 4190 7347 4224 7342 4229 7300
4225 7300
TIME...MOT...LOC 2225Z 249DEG 45KT 4203 7330
NASLocal storm report, May 27, 5:27 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
627 PM EDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 N EAST HILLSDALE 42.20N 73.50W
05/27/2015 COLUMBIA NY 911 CALL CENTER
TREES AND WIRES DOWN ON COLLINS ST
&&
EVENT NUMBER ALY1500066
HELLERThunderstorm Wind, Litchfield
- When
- May 27, 5:30 PM EST
- Where
- Litchfield County, 1.47 mi NNE of West Cornwall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.890, -73.360
Wires were reported down one mile north of West Cornwall due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571492.